Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 83, NWS Shreveport, LA

March 26, 2023Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2023, 2:07 PM CDT for Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2023, 2:07 PM CDT (19:07 UTC)
Expired
Mar 26, 2023, 3:15 PM CDT
In force
68 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sabine Parish, LA, Sabine County, TX, San Augustine County, TX

The radar

The Ft Polk radar (KPOE), 89 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 12:44 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2023-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2023-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
766 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:52 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 26, 12:52 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1252 PM CDT Sun Mar 26 2023

...New AVIATION...

.SHORT TERM...
(This afternoon)
Issued at 1050 AM CDT Sun Mar 26 2023

The mid-morning sfc analysis indicates a well-defined warm front
extending from just N of IAH, to S of JAS, to near DRI, S of AEX,
to near HEZ to just S of JAN as of 15Z, indicative of the more
extensive cu field noted on the visible satellite imagery. The
short term progs remain consistent with the front gradually
shifting N into Deep E TX, WCntrl into NE LA by mid to late
afternoon, and will focus an area of scattered to numerous
convection development shortly after 18Z especially as a weakness
embedded in the SW flow aloft enhances large scale ascent along
the front. The extent of convection development will determine the
extent of Nwd movement of the front, although the air mass to its
N should be shallow enough to allow the convection to mix the
warmer air aloft down to the sfc. The higher SBCape (1000-1500
J/kg) should reside S of the front across our Srn CWA fringe over
Deep E TX/Cntrl LA, although steep lapse rates aloft will drive
updraft intensities such that large hail would be the more favored
threat especially across Cntrl LA, over portions of the Slight and
Enhanced Risk areas. The convection should begin to wane by or
shortly after 00Z across these areas as the greatest ascent shifts
E of the area.

Did make some minor adjustments to pops across Deep E TX/NCntrl
LA, especially to take pop mention out this morning before ramping
up during the afternoon. Also raised max temps a bit especially
along/N of I-20 where strong insolation and a return SSErly low
level flow should yield similar if not slightly warmer temps than
what was observed Saturday. Otherwise, the remainder of the
forecast is in good shape.

15

&&

.AVIATION...
(18Z TAFS)
Issued at 1251 PM CDT Sun Mar 26 2023

VFR conditions will continue through much of the TAF period,
although cu cigs will quickly spread NNE across E TX/N LA through
the afternoon, along and N of a warm front that will move into
Deep E TX/NCntrl LA by mid to late afternoon. Scattered convection
continues to increase near this front over SE TX, which will
expand NE int Deep E TX/NCntrl LA through the afternoon, possibly
affecting the LFK/SHV/MLU terminals. Have tempoed in thunder for
the affected terminals, although this will quickly diminish from W
to E over E TX by late afternoon, and over N LA by early to mid
evening. MVFR cigs may accompany the convection especially at LFK
and S of I-20 in N LA before lifting, although IFR cigs may
briefly develop here and across Cntrl LA after the departure of
the convection before a cold front arrives and pushes through the
region overnight, thus clearing any remaining cigs from NW to SE.
Some cirrus will increase from the W overnight through Monday
morning, although VFR conditions are expected through much of
Monday. SE winds 5-10kts this afternoon will become Lt/Vrb this
evening, before becoming NW 5-10kts late with the fropa. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  56  78  57 /  20  10  10  30
MLU  82  57  76  56 /  50  30  10  30
DEQ  80  47  72  50 /   0  10  10  30
TXK  82  52  74  53 /  10  10  10  30
ELD  82  51  74  51 /  20  10  10  30
TYR  82  54  77  56 /  10  10  10  30
GGG  82  54  78  56 /  20  10  10  30
LFK  80  58  83  59 /  40  10  10  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...15
AVIATION...15
Hazardous weather outlook, Mar 26, 5:30 AM CDT, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
530 AM CDT Sun Mar 26 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271030-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
530 AM CDT Sun Mar 26 2023

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

Showers and thunderstorms will develop this afternoon across
portions of deep east Texas and north central Louisiana. Isolated
strong to severe thunderstorms can not be ruled out during the
afternoon and early evening hours across these areas, with damaging
winds and large hail the main threats. These showers and
thunderstorms will diminish through the late evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorms look to return to the ArkLaTex overnight
Monday into Tuesday, and again late in the week. At this time, no
specific hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 26, 1:00 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
100 PM CDT Sun Mar 26 2023

TXZ152-165-166-261845-
Angelina TX-Nacogdoches TX-San Augustine TX-
100 PM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of southeastern
Nacogdoches, southeastern Angelina and central San Augustine Counties
through 145 PM CDT...

At 100 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Diboll, moving northeast at 60 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Huntington, Macune, Etoile, Zavalla, Chireno, Broaddus, Denning and
Shawnee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for eastern Texas.

&&

LAT...LON 3107 9458 3107 9459 3109 9462 3109 9464
      3110 9465 3109 9467 3110 9467 3110 9469
      3111 9472 3110 9474 3111 9477 3156 9428
      3136 9407 3105 9453
TIME...MOT...LOC 1800Z 227DEG 54KT 3111 9464

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

50
Special weather statement, Mar 26, 1:21 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
121 PM CDT Sun Mar 26 2023

LAZ010-TXZ151-153-261900-
De Soto LA-Panola TX-Shelby TX-
121 PM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of western De Soto
Parish, southeastern Panola and north central Shelby Counties through
200 PM CDT...

At 121 PM CDT, Doppler radar was tracking a strong thunderstorm over
Joaquin, or 15 miles northeast of Center, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stonewall, Logansport, Joaquin, Keachi, Grand Cane, Longstreet,
Stanley, Gloster, Keat Chie, Frierson, Kingston, Kickapoo and Reeds
Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3199 9418 3220 9396 3219 9395 3223 9389
      3226 9386 3228 9386 3232 9381 3233 9381
      3234 9378 3234 9376 3216 9357 3186 9404
TIME...MOT...LOC 1821Z 227DEG 39KT 3198 9405

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

50
Special weather statement, Mar 26, 1:34 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
134 PM CDT Sun Mar 26 2023

TXZ165>167-261915-
Sabine TX-Angelina TX-San Augustine TX-
134 PM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of southeastern
Angelina, southeastern San Augustine and southwestern Sabine Counties
through 215 PM CDT...

At 134 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockland, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pineland, Dolan and McElroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for eastern Texas.

&&

LAT...LON 3108 9446 3131 9402 3115 9394 3114 9404
      3112 9404 3111 9406 3104 9444
TIME...MOT...LOC 1834Z 242DEG 32KT 3108 9437

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

50

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:00 PM CDTSpecial Weather StatementSHVAngelina, San Augustine45 min
Mar 26, 1:05 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine55 min
Mar 26, 1:34 PM CDTSpecial Weather StatementSHVSan Augustine41 min
Mar 26, 3:25 PM CDTSpecial Weather StatementSHVSan Augustine50 min
Mar 26, 4:36 PM CDTSpecial Weather StatementSHVSan Augustine39 min
Mar 26, 1:21 PM CDTSpecial Weather StatementSHVDe Soto39 min
Mar 26, 1:50 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Webster40 min
Mar 26, 2:10 PM CDTSpecial Weather StatementSHVSabine50 min
Mar 26, 2:20 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln39 min
Mar 26, 2:31 PM CDTSpecial Weather StatementSHVRed River, Winn44 min
Mar 26, 2:43 PM CDTSpecial Weather StatementSHVNatchitoches, Winn47 min
Mar 26, 2:53 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine67 min
Mar 26, 3:01 PM CDTSpecial Weather StatementSHVLincoln44 min
Mar 26, 3:11 PM CDTSpecial Weather StatementSHVCaldwell, Ouachita34 min
Mar 26, 3:23 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn67 min
Mar 26, 3:36 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Natchitoches, Winn54 min
Mar 26, 4:08 PM CDTSpecial Weather StatementSHVNatchitoches, Sabine67 min
Mar 26, 4:10 PM CDTSpecial Weather StatementSHVSabine50 min
Mar 26, 4:16 PM CDTSpecial Weather StatementSHVDe Soto, Red River59 min
Mar 26, 4:21 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn30 min
Mar 26, 4:26 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine49 min
Mar 26, 4:38 PM CDTSpecial Weather StatementSHVLaSalle37 min
Mar 26, 4:45 PM CDTSpecial Weather StatementSHVLincoln45 min
Mar 26, 5:13 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn62 min
Mar 26, 5:17 PM CDTSpecial Weather StatementSHVSabine43 min
Mar 26, 5:27 PM CDTSpecial Weather StatementSHVUnion48 min
Mar 26, 5:38 PM CDTSevere Thunderstorm WarningSHVUnion37 min
Mar 26, 6:06 PM CDTSpecial Weather StatementSHVOuachita39 min
Mar 26, 6:08 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn52 min
Mar 26, 6:10 PM CDTSevere Thunderstorm WarningSHVOuachita35 min
Mar 26, 6:39 PM CDTSpecial Weather StatementSHVOuachita, Winn51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2023Severe Thunderstorm Warnings in Louisiana, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.